Alert archive / Wisconsin / Gale Warnings in 2023
Gale Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 6, 2023, 3:40 AM CST. It took effect at Feb 6, 2023, 6:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2023, 3:40 AM CST (09:40 UTC)
- In effect from
- Feb 6, 2023, 6:00 PM CST
- Expired
- Feb 7, 2023, 3:57 AM CST
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
579 WHUS73 KGRB 060940 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 340 AM CST Mon Feb 6 2023 LMZ541>543-061745- /O.NEW.KGRB.GL.W.0002.230207T0000Z-230207T1000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 340 AM CST Mon Feb 6 2023 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY... * WHAT...South winds 20 to 30 kts with gusts up to 40 kts and waves 8 to 12 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 6 PM this evening to 4 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ mpc
4 follow-up statements
364 WHUS73 KGRB 061633 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1033 AM CST Mon Feb 6 2023 LMZ541>543-070045- /O.CON.KGRB.GL.W.0002.230207T0000Z-230207T1000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1033 AM CST Mon Feb 6 2023 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY... * WHAT...South winds 20 to 30 kts with gusts up to 40 kts and waves 8 to 12 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 6 PM this evening to 4 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
128 WHUS73 KGRB 062055 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 255 PM CST Mon Feb 6 2023 LMZ541>543-070500- /O.CON.KGRB.GL.W.0002.230207T0000Z-230207T1000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 255 PM CST Mon Feb 6 2023 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY... * WHAT...South winds to 30 kts with gale force gusts up to 40 kts. Waves 8 to 12 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 6 PM this evening to 4 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
762 WHUS73 KGRB 070311 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 911 PM CST Mon Feb 6 2023 LMZ541>543-071000- /O.CON.KGRB.GL.W.0002.000000T0000Z-230207T1000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 911 PM CST Mon Feb 6 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... * WHAT...South winds 30 kts with gale force gusts up to 40 kts and waves 8 to 12 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 4 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
317 WHUS73 KGRB 070957 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 357 AM CST Tue Feb 7 2023 LMZ541>543-071800- /O.CAN.KGRB.GL.W.0002.000000T0000Z-230207T1000Z/ /O.NEW.KGRB.SC.Y.0010.230207T0957Z-230207T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 357 AM CST Tue Feb 7 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kts, becoming west. Waves 6 to 9 ft early, then diminishing to 2 to 4 ft later in the afternoon. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TSK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 6, 3:30 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 6, 3:30 AM CST, 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 330 AM CST Mon Feb 6 2023 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 329 AM CST Mon Feb 6 2023 Early this morning - High pressure is stretching north to south across the central Great Lakes, while the next upper trough and weak surface cold front is moving east across the western Plains. - The back edge of the low stratus deck extends from Rhinelander to just north of Green Bay at 3 am. Where skies cleared, temperatures tanked like at Tomahawk and Wautoma where readings at 3 am are 2 above and 5 above respectively. Temps are in the middle teens to low 20s where overcast conditions exists. - The back edge of the stratus should continue to slowly move northeast through the rest of the early morning hours. Rapids falls in temps are likely where skies transition from overcast to clear. - Middle and high clouds are already spreading east into the northern Mississippi Valley ahead of low pressure over the Dakotas. Forecast concerns: Light snow and freezing rain accumulations as the storm system over Plains moves across the region tonight. Today - Synopsis: Shortwave trough and surface cold front will continue to march east and into the northern Mississippi Valley this afternoon. - Cloud Cover/Precip: The morning stratus deck will continue to slowly move northeast and finally exit later this morning. Meanwhile, mid and high clouds will gradually spread east and thicken over the course of the day. Light precip via increasing moisture transport and isentropic ascent aloft will be approaching north-central WI by 6 pm. - Temperatures: Increasing southeast to south winds will push highs into the low to mid 30s today. This is slightly cooler than the forecast highs from the National Blend. - Hazards: None expected. Tonight and Tuesday - Synopsis: Strong ascent will accompany the shortwave trough and cold front as it moves across the area tonight and exits on Tuesday morning. A 50-60 kt low level jet will transport precipitable water values approaching 2.5 standard deviations above normal into the area in the evening. - Cloud Cover/Precip: A band of precipitation will rapidly sweep across the area from west to east this evening before exiting to the northeast overnight. Forecast reflectivity indicates convective looking returns supported by mid-level lapse rates upwards of 7 C/km. Surface temps continue to indicate that a band of freezing rain is possible with the highest probability stretching from Wausau to Keshena to Wausaukee. Up to 0.05 inches of freezing rain is possible. Snow is more probable north of this freezing rain band while rain will be more probable south of the band. 1-2 inches of snow is possible over the northwoods before the precip exits. A few hours of drizzle or freezing drizzle is also possible within the dry slot and behind the band of precipitation. Most precip will have ended by 6 am Tue except for possibly the northern Door and Vilas counties. Then skies will gradually clear from late morning through the afternoon on Tue. - Temperatures: Will gradually rise tonight with strong southerly flow present. Lows will likely occur in the evening. Then temps will be relatively steady on Tue. - Hazards/Impacts: Widespread slippery and/or icy roads will be possible tonight north and west of the Fox Valley from ice and snow accumulations. Considered issuing a winter weather advisory but will handle with an SPS and pass along concerns to the next shift. Will issue a Gale Warning on Lake Michigan due to south winds up to 40 kts, peaking at midnight. .LONG TERM...Tuesday Night Through Sunday Issued at 329 AM CST Mon Feb 6 2023 The split flow pattern at 500mb will allow for a milder Pacific air mass to remain in place through the weekend. Temperatures will run well above normal during through much of the work week. Temperatures are likely to trend closer to normal next weekend. The main concern for this period will be the system moving across the middle portion of the country Wednesday into Friday. There has been little consistency among the different models. There has been considerable differences from run to run on the various models as well. For tonight, the GFS/ECMWF have trended northward with precipitation making it into our southern counties late Wednesday night. The NAM was the quickest solution while the Canadian pretty much misses the forecast area. Have trended toward the GFS/ECMWF with respect to timing/location of the heaviest precipitation late Wednesday night and Thursday. The other concern will be the precipitation type as models are showing warm air aloft at the onset of the precipitation. If the stronger ECMWF is correct, the light precipitation will switch over to all snow Wednesday night into Thursday morning as the axis of heavier precipitation moves across the forecast area. The ECMWF is indicating a swath of heavier snow across portions of the area. The GFS model is also indicating 4 to 6 inches of snow on the latest numerical guidance at Green Bay. Due to the uncertainties in the models, confidence is low on the details of the system and how much snow would fall across the area. Also, temperatures will be near freezing Wednesday night and should rise above freezing on Thursday which would make it a heavier snow and that would compact and melt during the day Thursday. A weak feature will move across the area Thursday night and Friday bringing a continued chance of precipitation. Dry conditions are expected next weekend. As the high slides east of the state, the pressure gradient tightens, southerly winds will be on the increase Sunday bringing milder air into the region next Sunday and Monday. && .AVIATION...for 06Z TAF Issuance Issued at 1101 PM CST Sun Feb 5 2023 Cloud and fog trends continue to remain to the main aviation forecast challenge. Back edge of low clouds has slowly moved east across central WI, pushing east of AUW/CWA, but has held strong over north central WI (RHI). The lower clouds (high MVFR) also filled into parts of the Fox Valley and lake shore (GRB and just north of ATW/MTW). Questions still remain on how this area of clouds will behave overnight. It will be tough to get all the clouds to exit the area over north central and northeast WI, but some (partial) clearing is expected overnight. Some fog will develop if/where the clouds clear as well. On Monday, clouds will lower and thicken through the day (or remain if they remain in place overnight)as winds turn southeast (upsloping) and moisture increases ahead of trough of low pressure and cold front. Lake effect clouds will also push across eastern WI late Monday morning/afternoon as well. A wintry mix quickly spreads west to east after sunset on Monday. LLWS will develop Monday evening as strong S/SW winds arrive above the surface. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....MPC LONG TERM......Eckberg AVIATION.......Bersch
Hazardous weather outlook, Feb 6, 3:35 AM CST, 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 335 AM CST Mon Feb 6 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 335 AM CST Mon Feb 6 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight A wintry mix of precipitation and rain falling on frozen ground will likely result in slippery and icy roads from this evening into early Tuesday morning, particularly north and west of the Fox Valley. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous travel is also possible at times late Wednesday night into Friday due to the potential for an accumulating snowfall or wintry mix. There is still a lot of uncertainty in the timing and expected snowfall amounts that could impact travel across the region. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report freezing rain or snowfall amounts over an inch to the National Weather Service. LMZ521-522-541>543-070945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 335 AM CST Mon Feb 6 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight South winds may gust to gale force on Lake Michigan tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. MPC/Eckberg
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.